MAUDE Adverse Event Report: PERFUSION SYSTEMS FUSION HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS FUSION HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BB811
Medical Device Problem Codes Fluid/Blood Leak (1250); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to use of a fusion oxygenator, it was reported that under pressure when the circuit was primed there was a spray of prime noted when the oxygenator module failed to de-air appropriately.The spray was coming from the recirculation port (normally the pink cap port on the fusion module)  which had 1/4" tubing and a cable tie applied by the clean room team in kerkrade.The cable tie had displaced due to the fluid and then the perfusionist reapplied a new cable tie the spray of prime continued.At this time the decision was made to change out the circuit and the oxygenator.There was no patient involvement, so no adverse effect occurred.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no tubing was on the recirculation port when it was received.Unit appears to have been primed.A section of 1/4 inch tubing was installed on to the recirculation port.Pressure integrity testing was performed at 3 l/pm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there were no leaks observed from any of the device ports.Reason for return was not confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information that there was no damage noted to the outer packaging or any other component in the circuit.Correction b5: the cable tie had displaced due to the fluid and when the perfusionist reapplied a new cable tie, the spray of prime continued.Correction g4.4 (pma / 510(k) #): this field has been updated.Correction h3 ( device evaluated?).H3.2 (dev ret to mfr?): these fields have been updated as the device evaluation summary and return date were included in the initial report (2184009-2023-01023) but these fields were not updated at the time.Correction h8 (usage of device): this field has been updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
**udi related data quality updates only** corrected d4: udi information is unable to be obtained as the necessary information is unavailable and d4 udi is therefore blank.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FUSION HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18063792
Report Number2184009-2023-01023
Device Sequence Number20896730
Product Code DTZ
UDI-Device Identifier00643169178168
UDI-Public00643169178168
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K230640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2025
Device Model NumberBB811
Device Catalogue NumberBB811
Device Lot Number225980403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer12/26/2023
10/11/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date01/09/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown